morphine & vomitting

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lost in philly
Regular Member


Date Joined Jan 2009
Total Posts : 243
   Posted 6/23/2009 9:04 AM (GMT -7)   
Hi all, I dont usually come to this forum but I hope you dont mind me popping in with a question I thought someone here could answer better...

I have been on morphine for about 9 months without much of a problem, however suddenly I am dizzy all the time, vomiting, nauseous, my stomach burns & aches etc. It started when I increased my dosage from 15mg 2x a day to 30mg 3x a day. It was worse b/c I also started a new drug around that same time that had similar side effects--really no fun! But now I am used to that drug and I am still dizzy and sick and I noticed it is worse around the time I take the morphine.

Anything I can do to make it better or should I just switch drugs? This seems like a silly question, but is it common for someone to be fine with a Rx and then with an increase have a bad reaction??

Thanks for your help,
lost in philly

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Fibromyalgia, Endometriosis, Migraines, Asthma, Chronic Fatigue

Savella, Topamax, Morphine, Percocet, Wellbutrin, Abilify, Crestor, Resoril, Loestrin, Imitrex

B12, Magnesium, Melatonin, Omega3
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

"Knowing without doing is like plowing without sowing."


mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1228
   Posted 6/23/2009 1:39 PM (GMT -7)   
I had that happen when I was on Opana. I was nauseated from the orignal dose, but when it was increased, I started vomiting and had to start taking phenerghan to help ease it, but it didn't offer me adequate pain relief, so my PM and I decided to go off it and onto the fentanyl.
Sandi
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.
[url=http://dragcave.net/view/xdyP][img]http://dragcave.net/image/xdyP.gif[/img][/url]


skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 6/23/2009 8:45 PM (GMT -7)   
Hi Philly,

Yes, it is common to get worsening side effects (including nausea & vomiting) as you increase a pain medication, such as morphine. It stinks that this happened at the same time that you started a new med, so you can't tell which it is from. However, it does sound like it may be from the morphine, as it is worst after taking it. The best thing to do would be to contact your doctor (I actually have a call into my doc right now about the same thing! Although mine isn't med related, just pain related). Your doc may just put you on a scheduled nausea med, or a prn nausea med, or may decide to decrease your dose of morphine, or switch you to something else. I suppose another possibility is to stop the new med, to make sure that the nausea is from the morphine.

Nausea stinks. Hopefully your doc will be able to figure this out & get it under control quickly! Let us know how it goes. I hope you are feeling better!

hugs,
Skeye

lost in philly
Regular Member


Date Joined Jan 2009
Total Posts : 243
   Posted 6/24/2009 4:20 AM (GMT -7)   
Thanks for your help!
lost in philly

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Fibromyalgia, Endometriosis, Migraines, Asthma, Chronic Fatigue

Savella, Topamax, Morphine, Percocet, Wellbutrin, Abilify, Crestor, Resoril, Loestrin, Imitrex

B12, Magnesium, Melatonin, Omega3
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

"Knowing without doing is like plowing without sowing."


anice
Veteran Member


Date Joined Apr 2009
Total Posts : 536
   Posted 6/24/2009 12:16 PM (GMT -7)   
Philly, I do hope that you called your doctor and got some answers. Hopefully you are feeling better now. Good luck to you. I hope that you will stick around with us here. We always welcome new members.
anice
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:22 AM (GMT -7)
There are a total of 2,732,553 posts in 301,031 threads.
View Active Threads


Who's Online
This forum has 151190 registered members. Please welcome our newest member, nakertar.
295 Guest(s), 8 Registered Member(s) are currently online.  Details
BnotAfraid, dacarte3, astroman, Mad Martha, Huddie, BKelly, Duffykani, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer